International Ophthalmology

, 31:211

Sustained ocular hypertension following intravitreal injections of 0.5 mg/0.05 ml ranibizumab

  • Eleni Loukianou
  • Dimitrios Brouzas
  • Michael Apostolopoulos
Case Report

DOI: 10.1007/s10792-010-9410-z

Cite this article as:
Loukianou, E., Brouzas, D. & Apostolopoulos, M. Int Ophthalmol (2011) 31: 211. doi:10.1007/s10792-010-9410-z

Abstract

To report three cases with sustained ocular hypertension following intravitreal injections of 0.5 mg/0.05 ml ranibizumab and to underline the importance of monitoring intraocular pressure (IOP) following intravitreal injections of ranibizumab (Lucentis). Three patients were found to have high IOP after intravitreal injections of 0.5 mg/0.05 ml ranibizumab. IOP was elevated after the second ranibizumab injection in patients 1 and 2, and after the third injection in patient 3. The increase in IOP was sustained, requiring treatment with anti-glaucoma eye drops in all patients, the addition of systemic carbonic anhydrase inhibitor in one patient, and the application of selective laser trabeculoplasty (SLT) in another patient. None of the patients had a previous history of glaucoma or ocular hypertension. Sustained ocular hypertension may occur after intravitreal injections of 0.5 mg/0.05 ml ranibizumab. Although the precise mechanism of the pressure rise is unknown, three eyes in our series were controlled with topical or oral medication and one with SLT. The necessity of IOP monitoring is strongly emphasized after intravitreal injections of 0.5 mg/0.05 ml ranibizumab.

Keywords

Age-related macular degenerationAnti-VEGFGlaucomaIntraocular pressureOcular hypertensionRanibizumab

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  • Eleni Loukianou
    • 1
  • Dimitrios Brouzas
    • 2
  • Michael Apostolopoulos
    • 2
  1. 1.Moorfields Eye HospitalIslingtonUK
  2. 2.University of Athens Eye ClinicAthensGreece